MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXPEDIUM SPINE SYSTEM SINGLE INNER INSERTER 5.5MM; DRIVER, PROSTHESIS

MEDOS INTERNATIONAL SàRL CH EXPEDIUM SPINE SYSTEM SINGLE INNER INSERTER 5.5MM; DRIVER, PROSTHESIS
Model Number 279712590
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: e3: initial reporter is a synthes employee.H3, h4, h6 investigation summary: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that approximator fc inserter had not sign of damage, the inserter and the sleeve were observed in good conditions, the device can be properly disassemble from the sleeve.No other issues were found.A dimensional inspection was not performed as it is not applicable to the complaint condition.A functional test was performed.A test was performed to disassemble both devices.There was no problem disassembling the devices.However, a test with the screw could not be performed as it did not return for examination.The complaint condition was no able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the observed condition of the approximator fc inserter would not contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? yes, reviewed.Dimensional inspection: n/a.Device history: a review of the receiving inspection (ri) for approximator fc inserter was conducted identifying that lot number nw132933 was released in one batch.Supplier: (b)(4).Batch1: lot qty of (b)(4) units were released on 24 april 2013 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from japan reports an event as follows: it was reported that during a spinal fusion procedure on (b)(6) 2023, the inserter was separated from the tube of the device in question (279712580) and a set screw was attached.The inserter was ultimately not utilized during the surgery.The surgery was completed successfully with no surgical delay.After the procedure during cleanup, the inserter was inserted into the tube with the set screw still attached.The set screw got caught in the spring section of the tube and could not be removed.The event occurred after the procedure, there was no patient impact.This report is for an expedium spine system single inner inserter 5.5mm.

Brand Name
EXPEDIUM SPINE SYSTEM SINGLE INNER INSERTER 5.5MM
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle
SZ  
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key17030369
Report Number1526439-2023-00941
Device Sequence Number20590628
Product Code HWR
UDI-Device Identifier10705034199016
UDI-Public(01)10705034199016
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279712590
Device Catalogue Number279712590
Device Lot NumberNW132933
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2023
Initial Report FDA Received Date05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2013
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown